Jump to content
CrazyBoards.org

Searching for remedies for tardive akathisia


Recommended Posts

After about a 5 year phase of polydrugging (mainly amphetamines, plus a wide range of different sedatives to counteract the insomnia and other side effects), I decided to quit everything, and one bastard of a withdrawal symptom which I'm dealing with is mild (I truly feel for people who have severe forms of it) akathisia. My motivation levels aren't too high, so I'm not gonna post this whole thread at once, I'll edit it bit by bit. I'm making this thread as a source of information on potential short term and long term solutions for people dealing with this ungodly symptom.

 

So I've found plenty of substances which temporarily remedy the symptoms:

 

Opioids, D2 agonists (like bromocriptine), MAOI inhibitors, benzos, trazodone, mirtazapine, nicotine, modafinil, gabapentin, first gen antihistamines, anticholinergics (only tried scopolamine so far, but I hear benzatropine works well), NMDA antagonists etc. but they all make the problem worse in the long run.

 

So I'm looking for sustainable solutions, and ways to actually heal the underlying problem (I believe dopamine deficiency is one of the underlying causes). I find that a combination of rhodiola rosea and phosphatidyl serine remedies the symptoms well, but it only works for about 3 days in a row, then I need to take at least 3 days off to get the effects back. Melotonin definitely helps, I've been taking that at night time. 

 

Some things I read about, which I'm experimenting with right now are:

 

 - Macrodosing vitamin E

 

Macrodosing vitamin C - Read about this here:

http://www.crazyboards.org/forums/index.php/topic/65200-how-i-survived-the-mother-of-all-side-effects-effing-akathisia-warning-long-post/

someone on that thread claimed that they got significant relief by megadosing vitamin C.

 

Vitamin B6 - I can't find the thread where I heard someone mention this helped them, but heres a study:

http://www.ncbi.nlm.nih.gov/pubmed/15554771

 

I have been experimenting with this for a couple of days now, and it seems to be working. When akathisia comes on, I take 150mg of B6, and about an hour later I find that the akathisia fades. I'm almost 100% free of it right now, and yesterday I got completely free of akathisia after 300mg of B6.

 

 

Quercatin + bromelain + acetylcysteine - Heard about this in the same thread I mentioned above, I'll post it when I find it.

 

 

Some non substance approaches I'm experimenting with are:

 

Meditation - This is torturous to do when the akathisia is there, so I don't know if its of much use for dealing with akathisia

Exercise - Doesn't seem to help, but maybe in the long run it will

Diet - I notice that anything with gluten in it brings on the akathisia. I know that I have gluten intolerance, since eating gluten makes me lethargic, but after quitting all the meds, I've definitely noticed a connection to akathisia.

 

 

Here are a list of substances which make the problem worse:

GHB and phenibut - Phenibut seems to remedy it temporarily, but after a few hours it comes on strong. GHB seems to always amplify it.

Kratom - Some strains of kratom help, some make it much worse. This Malaysian strain I tried, made the issue much worse.

Frankincense oil - Frankincense contains a TRPV3 agonist, which is a pretty novel class of substance, so I decided to give it a try. Interesting to note that it amplfies the akathisia, so I wonder if there are TRPV3 antagonists out there.

Ashwaghanda - I'm on the fense about this one. Only tried it twice so far and found myself with bad restlessness afterwards. Like rhodiola, its an adaptogen meaning its supposed to promote homeostasis in the brain. Have to experiment more with this one.

 

 

UPDATE: I suspect there is a connection between akathisia and cortisol, so I lwant to see what effect DHEA (which counteracts cortisols effects) has on my akathisia. I found one study on this:

http://www.ncbi.nlm.nih.gov/pubmed/16126372

I live in Europe so I had to order the DHEA from America, which will take a couple of weeks to arrive, I'll post results then.

Edited by FrogWarrior
Link to comment
Share on other sites

I am concerned about your health.

 

Are you working with a nutritionist, naturopath, or some other licensed and trained health care professional?

 

Or are you trying a smattering of things you are reading about on the internet?

 

Vitamin E is a fat-soluble vitamin, which means it is relatively easy to build up to a toxic level of it in your body.

 

Even though vitamin C is water-soluble, large doses of it and other antioxidants outside the context of the foods they naturally occur in may actually increase your risk of cancer, contrary to what many people believe about antioxidants.

 

http://www.nytimes.com/2009/02/17/health/17well.html?_r=2&emc=eta1&

 

http://www.nytimes.com/1984/03/14/garden/personal-health-vitamin-therapy-toxic-side-effects-of-massive-doese.html?pagewanted=1

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...